10 doctors weighed in:

Can drinking while on cymbalta (duloxetine) cause blackouts? (blackouts not brownouts). This never happened until my doctor increased my meds from 30 to 60mg.

10 doctors weighed in
Dr. Linda Callaghan
Addiction Medicine
5 doctors agree

In brief: Yes.

Cymbalta (duloxetine) and other types of psychotropic medications should not be mixed with alcohol.
A higher dose of the medication causes more severe reactions like black outs depending on the amount of alcohol you ingested. This can be very dangerous.

In brief: Yes.

Cymbalta (duloxetine) and other types of psychotropic medications should not be mixed with alcohol.
A higher dose of the medication causes more severe reactions like black outs depending on the amount of alcohol you ingested. This can be very dangerous.
Dr. Linda Callaghan
Dr. Linda Callaghan
Thank
Dr. Heidi Fowler
Psychiatry
4 doctors agree

In brief: Plural?

This shows you are taking Lamictal ; cymbalta (duloxetine).
This combination of drugs can ^ potential for difficulty concentrating, dizziness ; drowsiness. Adding alcohol to Cymbalta (duloxetine) can ^ risk of liver damage. Use of Cymbalta (duloxetine) has potential side effect for change in level of consciousness. If you are continuing to drink ; experiencing blackouts then you are playing russian roulette. Please be responsible.

In brief: Plural?

This shows you are taking Lamictal ; cymbalta (duloxetine).
This combination of drugs can ^ potential for difficulty concentrating, dizziness ; drowsiness. Adding alcohol to Cymbalta (duloxetine) can ^ risk of liver damage. Use of Cymbalta (duloxetine) has potential side effect for change in level of consciousness. If you are continuing to drink ; experiencing blackouts then you are playing russian roulette. Please be responsible.
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
1 comment
Dr. Heidi Fowler
Tell your prescribing doctor about this and PLEASE STOP DRINKING ALCOHOL UNTIL THIS IS SORTED OUT !!
Dr. Diane Minich
Family Medicine
1 doctor agrees

In brief: Alcohol

Does interact with antidepressants and can cause this and other dangerous side effects, it is best not to drink if you are on any psych medications.

In brief: Alcohol

Does interact with antidepressants and can cause this and other dangerous side effects, it is best not to drink if you are on any psych medications.
Dr. Diane Minich
Dr. Diane Minich
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors